Signs of an overdose: vomiting, pallor, nausea and the development of anorexia, and besides this abdominal pain - they often occur during the first 24 hours.
The poisoning effect of paracetamol intoxication in an adult develops as a result of taking a single dose exceeding 10 grams, and in a child - more than 150 mg / kg. Notable symptoms of liver function damage occur after 12-48 hours; a more rapid breakdown in liver function is less common (with complications in the form of kidney failure). Possible disorders of glucose metabolism, as well as the emergence of metabolic acidosis.
In case of severe intoxication, liver failure can progress, transforming into hypoglycemia, hemorrhage, encephalopathy, as well as coma and death. The acute form of kidney failure, accompanied by acute tubular necrosis, manifests itself under the guise of hematuria, severe pain in the lumbar region, and proteinuria. It can occur even without severe disruption in the functioning of the liver. There is information about the development of pancreatitis and cardiac arrhythmia.
In the case of prolonged use of the drug in large doses, the reaction of the hematopoietic system may be the development of agranulocytosis, thrombocyto-, neutro-, leuco- or pancytopenia, as well as aplastic form of anemia.
Overdosing can trigger CNS disorders: such as attention and spatial orientation problems, dizziness, insomnia, anxiety or nervousness, as well as tremor and psychomotor agitation.
The organs of the urination system - the development of nephrotoxicity (necrosis of capillaries, colic in the kidneys, as well as tubulointerstitial nephritis).
In case of an overdose it is possible to develop tachycardia, hyperhidrosis, hyperreflexia and extrasystole, and in addition, a disorder of consciousness, a feeling of drowsiness, tremors and convulsions, suppression of the central nervous system and a violation of the rhythm of the heartbeat.
Persons with certain risk factors (such as prolonged use of phenobarbital, primidon, carbamazepine or phenytoin, as well as St. John's wort, rifampicin and other drugs that induce hepatic enzymes, regular use of ethanol in large quantities, glutathione form of cachexia (there is a violation of the digestive process, HIV, famine and cystic fibrosis)) the use of 5+ g of paracetamol can provoke liver damage.
It is required to immediately hospitalize the victim (even in the absence of early manifestations of an overdose). Symptoms of impairment may be limited to vomiting with nausea or not reflect the severity of the disorder and the likelihood of damage to systems and organs.
In the event that a large dose of drugs was consumed within the first hour, you can drink activated charcoal. The plasma level of paracetamol should be measured at least 4 hours after the drug is used, because earlier estimates do not provide reliable data.
Use N-acetylcysteine is allowed within 24 hours after the use of Rapidol, but the maximum protective effect of this substance can be achieved with admission within 8 hours after taking an excessive dose. Further, the properties of the antidote are dramatically weakened. If necessary, N-acetylcysteine can be administered intravenously, in accordance with the required dosage list. In the absence of vomiting, it is permitted to take methionine - an alternative method if there is no possibility of hospitalization.